Alert archive / Montana / Red Flag Warnings in 2012
Red Flag Warning 31, NWS Glasgow, MT
NWS Glasgow, MT issued this red flag warning at Sep 19, 2012, 2:56 AM MDT for 9 counties in Montana. It took effect at Sep 19, 2012, 11:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 19, 2012, 2:56 AM MDT (08:56 UTC)
- In effect from
- Sep 19, 2012, 11:00 AM MDT
- Expired
- Sep 19, 2012, 6:50 PM MDT
- In force
- 8 hr
- Issued by
- NWS Glasgow, MT
Counties Daniels County, MT, Dawson County, MT, McCone County, MT, Prairie County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT, Wibaux County, MT
The radar
The Glasgow radar (KGGW), 114 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 8.9 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4277 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
979 WWUS85 KGGW 190856 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 256 AM MDT WED SEP 19 2012 MTZ120-122-192200- /O.UPG.KGGW.FW.A.0023.120919T1700Z-120920T0000Z/ /O.NEW.KGGW.FW.W.0031.120919T1700Z-120920T0100Z/ FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE- PRAIRIE-RICHLAND-WIBAUX- 256 AM MDT WED SEP 19 2012 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 120 AND 122... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONES 120 AND 122. * WINDS...NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 17 PERCENT. * IMPACTS...A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND VERY DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GLASGOW
2 follow-up statements
209 WWUS85 KGGW 192036 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 236 PM MDT WED SEP 19 2012 MTZ122-201100- /O.NEW.KGGW.FW.A.0024.120920T1700Z-120921T0100Z/ /O.CON.KGGW.FW.W.0031.000000T0000Z-120920T0100Z/ DAWSON-MCCONE-PRAIRIE-RICHLAND-WIBAUX- 236 PM MDT WED SEP 19 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 122... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 122... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A FIRE WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 122. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 19 PERCENT. * IMPACTS...A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND VERY DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH. && $$ MTZ120-200100- /O.CON.KGGW.FW.W.0031.000000T0000Z-120920T0100Z/ FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN- 236 PM MDT WED SEP 19 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 120... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 120. * WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 19 PERCENT. * IMPACTS...A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND VERY DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ MTZ134>137-201100- /O.NEW.KGGW.FW.A.0024.120920T1700Z-120921T0100Z/ NORTHERN PHILLIPS-NORTHERN VALLEY-LITTLE ROCKIES- LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE- SOUTHERN PETROLEUM-SOUTHERN GARFIELD- 236 PM MDT WED SEP 19 2012 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 134...135...136 AND 137... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A FIRE WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 134...135...136 AND 137. * WINDS...NORTHWEST AROUND 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * IMPACTS...A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND VERY DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS FIRE WEATHER WATCH. && $$ HTTP://WEATHER.GOV/GLASGOW
474 WWUS85 KGGW 200050 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 650 PM MDT WED SEP 19 2012 MTZ122-201200- /O.CAN.KGGW.FW.W.0031.000000T0000Z-120920T0100Z/ /O.CON.KGGW.FW.A.0024.120920T1700Z-120921T0100Z/ DAWSON-MCCONE-PRAIRIE-RICHLAND-WIBAUX- 650 PM MDT WED SEP 19 2012 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 122... ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 122... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE RED FLAG WARNING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A FIRE WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 122. * WINDS...NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * IMPACTS...A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND VERY DRY FUELS COULD CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH. && PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS FIRE WEATHER WATCH. && $$ MTZ120-200200- /O.CAN.KGGW.FW.W.0031.000000T0000Z-120920T0100Z/ FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN- 650 PM MDT WED SEP 19 2012 ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 120... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE RED FLAG WARNING. RELATIVE HUMIDITY HAS RISEN ACROSS THE AREA AND THE THREAT FOR CRITICAL FIRE WEATHER HAS ENDED. $$ MTZ134>137-201200- /O.CON.KGGW.FW.A.0024.120920T1700Z-120921T0100Z/ NORTHERN PHILLIPS-NORTHERN VALLEY-LITTLE ROCKIES- LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE- SOUTHERN PETROLEUM-SOUTHERN GARFIELD- 650 PM MDT WED SEP 19 2012 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 134...135...136 AND 137... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 134...135...136 AND 137. * WINDS...NORTHWEST AROUND 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * IMPACTS...A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND VERY DRY FUELS COULD CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS FIRE WEATHER WATCH. && $$ HTTP://WEATHER.GOV/GLASGOW
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this red flag warning went out at Sep 18, 8:49 PM MDT, 6 hours 7 minutes earlier.
Area forecast discussion, Sep 18, 8:49 PM MDT, 6 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 849 PM MDT TUE SEP 18 2012 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH THURSDAY... UPDATE...GOING FORECAST IN OVERALL EXCELLENT SHAPE. ONLY TWEAK WAS TO INCREASE SKY COVER WITH TONIGHTS COLD FRONTAL PASSAGE BASED ON SATELLITE IMAGERY. GILCHRIST PREVIOUS DISCUSSION...THE UPPER PATTERN NOT TO CHANGE TOO MUCH FOR THE REMAINDER OF THE WEEK. AN UPPER RIDGE ON THE WEST COAST AND TROUGH OVER THE GREAT LAKES BOTH TO DRIFT EAST THIS WEEK. A MODERATE BUT DRY DISTURBANCE IS DROPPING SOUTHEAST ACROSS THE CANADIAN PRAIRIE TODAY WITH A COLD FRONT SWEEPING SOUTH. SUBSIDENCE AHEAD OF THE FRONT HAS BOOSTED TEMPS INTO THE LOW 80S AS OF 1 PM ACROSS EASTERN AND CENTRAL MONTANA. A WARM FRONT OUT AHEAD OF THE SYSTEM HAS PUSHED INTO THE CENTRAL DAKOTAS ALLOWING DRY AIR TO WORK IT/S WAY THROUGH EASTERN MONTANA. THE "COLD" FRONT SWEEPS THROUGH THE CWA EARLY THIS EVENING BUT LACKS ANY COLD AIR. WINDS WILL CONTINUE INTO THE OVERNIGHT HOURS AS SUBSIDENCE BEHIND THE FRONT HELPS TO PUSH THE WINDS CLOSE TO 20 MPH. THESE WINDS THEN RESIDE OVER THE EASTERN ZONES WEDNESDAY. ANOTHER WEAK DISTURBANCE THURSDAY KICKS UP WINDS DURING THE AFTERNOON. JAMBA .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY... EXCELLENT LARGE SCALE AGREEMENT OF THE MODELS LATE IN THE WEEK DETERIORATES INTO NEXT WEEK AS SMALL SCALE DIFFERENCES AMPLIFY THROUGH TIME. HIGH AMPLITUDE PATTERN WITH RIDGE OVER THE NORTHERN ROCKIES AND TROUGH EXTENDING FROM HUDSON BAY THROUGH THE GREAT LAKES PERSIST THROUGH THE LONG RANGE...ALTHOUGH RIDGE IS EXPECTED TO FLATTEN WITH SHORTWAVES MOVING OUT OF THE GULF OF ALASKA. NORTHERLY FLOW BETWEEN RIDGE AND TROUGH OVER NORTHEAST MONTANA ON FRIDAY WITH A WEAK BACK DOOR FRONT EXPECTED OVERNIGHT WITH A SHORTWAVE DROPPING THROUGH MANITOBA. CANADIAN HIGH PRESSURE THEN SLIDES ACROSS THE NORTHERN PLAINS THROUGH THE WEEKEND. LEE TROUGH DEVELOPS EARLY NEXT WEEK AS A CLOSED UPPER LOW MOVES INTO THE GREAT BASIN WITH STRONGER WESTERLY FLOW ACROSS THE NORTHERN ROCKIES DEVELOPING. OVERALL NORTHEAST MONTANA WILL REMAIN DRY THROUGH THE EXTENDED PERIOD. TEMPERATURES WILL BE ABOVE NORMAL WITH COOLEST TEMPERATURES FRIDAY AND SATURDAY THEN WARMING A BIT INTO NEXT WEEK. HICKS/EBERT && .AVIATION... VFR. A DEVELOPING CANADIAN STORM SYSTEM SENDS A DRY COLD FRONT SOUTH OVER THE REGION TONIGHT...VEERING WESTERLY WIND TO THE NORTHWEST. SURFACE WIND DECOUPLES FROM STRONGER WIND ALOFT AROUND SUNSET. HOWEVER THE SURFACE PRESSURE GRADIENT WILL MAINTAIN A MODERATE BREEZE ALL NIGHT. BUFKIT SUGGESTS WEDNESDAY AFTERNOON 750MB WINDS ALOFT WILL RECONNECT WITH THE SURFACE PRODUCING 15G25KT SURFACE WIND. THE FRONT INTRODUCES BROKEN MID-TO-HIGH LEVEL CLOUDS THIS EVENING. THERE WILL BE SOME CLEARING LATER TONIGHT BEHIND THE FRONT. A STATIONARY COLD FRONT STRADDLING THE AREA WILL ALLOW SOME OVERRUNNING MOISTURE TO BRING IN ADDITIONAL MID-LEVEL SKY COVER WEDNESDAY AFTERNOON. SCT && .FIRE WEATHER... WEST WINDS WILL TURN NORTHWEST EARLY THIS EVENING AS A COLD FRONT DROPS DOWN THROUGH THE AREA. THIS WILL KEEP WINDS GOING WELL INTO THE OVERNIGHT FOR MANY AREAS WITH SUSTAINED SPEEDS OF 20 MPH. THE WINDS WILL THEN BE STRONGEST IN ZONES 120 AND 122 WEDNESDAY. WITH THE LACK OF COLD AIR BEHIND THE FRONT...HUMIDITIES ARE EXPECTED TO DROP INTO THE UPPER TEENS AND 20S...GIVING THE POSSIBILITY CRITICAL FIRE WEATHER CONDITIONS AGAIN. THEREFORE A FIRE WEATHER WATCH IS IN EFFECT. BREEZY NORTHWEST WINDS ARE EXPECTED THURSDAY WITH ANOTHER ROUND OF POSSIBLE CRITICAL FIRE WEATHER CONDITIONS. OTHERWISE... AN UPPER RIDGE WILL KEEP CONDITIONS WARM AND DRY INTO THE WEEKEND WITH A DECREASING WIND. && .GLASGOW WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON FOR MTZ120-122. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Sep 18, 9:21 PM MDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 921 PM MDT TUE SEP 18 2012 MTZ016-017-059-061-191200- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- NORTHERN PHILLIPS-NORTHERN VALLEY- 921 PM MDT TUE SEP 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 2:24 PM MDT | Lake Wind Advisory | GGW | Garfield, McCone, Petroleum, Phillips, Valley | 28 hr |
| Sep 19, 2:36 PM MDT | Fire Weather Watch | GGW | Dawson, Garfield, McCone, Petroleum, Phillips, Prairie and 3 more | 13 hr |
Nearby
Red Flag Warnings in Montana, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.